Can antidepressants cause weight gain?

Some do. Many do, but not all. Additionally, if depression caused loss of appetite, one might gain weight having improved.

Related Questions

I want to know what name of antidepressants can cause less weight gain (due to slower metabolism).

Antidepressants & wt. In studies of SSRIs, these can be wt neutral, or, there may be a small amt of wt gain. (Not clearly d/t direct effects on metabolism.) in fact, some pt's gain wt on anti-depressants because during a bout of depression, they've lost their appetite, which they simply regain when treated. Wellbutrin (bupropion) is anti-depressant associated with modest wt loss. Talk with your doc to select the right med for you. Read more...

I read that antidepressants cause weight gain due to insulin resistance. If I take zoloft, (sertraline) I can counter weight gain taking L-glutamine and L-leucine?

Chromium pic. Chromium picconalate helps regulate glucose and Insulin very effectively. SSRIs and related meds affect serotonin in the gut and other areas besides the brain. The GI tract has lots of serotonin receptors. The mechanism of meds affecting blood sugar isn't fully clarified. Read more...

Can there be any antidepressants that don't cause weight gain?

Antidepressants. Yes, these drugs may cause weight gain but there are several drug options. More important - I hope you are seeing a psychiatrist or a psychologist. Read more...

Looking to get on an antidepressant. Out of the ssri family which one has been known to not cause weight gain?

All might. Especially in long (>6mths) term use all have been known to, but Wellbutrin, Effexor (venlafaxine) and Serzone are less so and Zoloft is a bit less than the most reported - Paxil is the worst by reports. CBT therapy has no side effects and can help you minimize or avoid drugs - consider it as an adjunct so you can avoid long term use. Best! Read more...

Is amtripiline the antidepressant known to cause weight gain and does it help for sleep spelling is a little off sorry?

Amitriptyine. Yes, it is an antidepressant with possible side effects of weight gain and sedation. It does help sleep at night. Read more...
Amitryptylline effec. Amitryptylline does cause some wt gain like most antidepressants. It can certainly help sleep. . Read more...